Psycho-Babble Medication Thread 383837

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Help! I'm turning into Nutty Professor on Zyprexa

Posted by malthus on August 29, 2004, at 20:01:51

I have gained about 10 pounds in 10 days on Zyprexa. I knew it caused weight gain but does anybody know if there is anything that can offset this other than becoming a cannibal?

 

Re: Help! I'm turning into Nutty Professor on Zyprexa

Posted by denise528 on August 30, 2004, at 4:26:08

In reply to Help! I'm turning into Nutty Professor on Zyprexa, posted by malthus on August 29, 2004, at 20:01:51

Ha ha,

Well whenever I have taken it it has given me a sensational appetite but fortunately (or maybe not) I smoke which seemed to offset the hunger a bit. I think all you can do is double your excersise and try and try and try self restrain when it comes to eating.

I don't want to start taking something else to offset the side effects of the Zyprexa, do you?


Denise

 

Re: Help! I'm turning into Nutty Professor on Zyp

Posted by Racer on August 30, 2004, at 11:46:17

In reply to Re: Help! I'm turning into Nutty Professor on Zyprexa, posted by denise528 on August 30, 2004, at 4:26:08

I've only read about this, so no first hand knowledge, but Zyprexa has been associated with insulin resistance, and some doctors are using Glucophage -- a drug used to treat Type II diabetes -- to mitigate the weight gain. Glucophage is a serious drug, and I hope your doctor would ask for something like a food diary or a blood glucose test of some sort. (Whether a home diary of food and blood sugar, glucose tolerance test, or A1c -- just something to show that it's not just changes to eating habits.)

This is a "talk to your doctor, for info on your situation" but the drug is associated with weight gain, so it's likely that you're not channeling Eddie Murphy.

Best luck, and do update on what happens. You'd be helping a lot of other people by doing so.

 

Re: Help! I'm turning into Nutty Professor on Zyprexa denise528

Posted by malthus on August 30, 2004, at 12:14:35

In reply to Re: Help! I'm turning into Nutty Professor on Zyprexa, posted by denise528 on August 30, 2004, at 4:26:08

Hi Denise:

To answer your question I really don't want to change to something else because Xyprexa is helping me tremendously. My doctor is weaning me off Effexor and wants to start Luvox as it's an AD and supposedly helps with OCD. There's a helpful post from Racer below. Going to leave message for my psych. today and will let you know what she says.

malthus

 

Re: Help! I'm turning into Nutty Professor on Zyp Racer

Posted by malthus on August 30, 2004, at 12:15:54

In reply to Re: Help! I'm turning into Nutty Professor on Zyp, posted by Racer on August 30, 2004, at 11:46:17

Thanks so much for the info. I'm going to run it by my psych. today and will let you know what she says.

malthus


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.